Moxifloxacin-induced drug hypersensitivity syndrome with features of toxic epidermal necrolysis

Chad H. Weaver, Hannah M. Huddleston, Melanie Kingsley, Stephen Wolverton

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Moxifloxacin was recently reported to induce combined features of drug hypersensitivity syndrome (DHS) and toxic epidermal necrolysis (TEN). A simultaneous presentation of these two potentially life-threatening cutaneous drug eruptions with systemic features in the same patient is considered rare since they are probably induced by two separate mechanisms. There is only one previously reported case in which moxifloxacin was implicated in the induction of these combined drug hypersensitivity processes. This article presents the case of a 44-year-old Asian male who developed features of both TEN and DHS approximately one week after initial ingestion of moxifloxacin.

Original languageEnglish
Pages (from-to)1031-1033
Number of pages3
JournalJournal of drugs in dermatology : JDD
Volume8
Issue number11
StatePublished - Nov 2009

Fingerprint

Drug Hypersensitivity Syndrome
Stevens-Johnson Syndrome
Drug Eruptions
Drug Hypersensitivity
Eating
Skin
moxifloxacin

ASJC Scopus subject areas

  • Dermatology

Cite this

Moxifloxacin-induced drug hypersensitivity syndrome with features of toxic epidermal necrolysis. / Weaver, Chad H.; Huddleston, Hannah M.; Kingsley, Melanie; Wolverton, Stephen.

In: Journal of drugs in dermatology : JDD, Vol. 8, No. 11, 11.2009, p. 1031-1033.

Research output: Contribution to journalArticle

@article{98be1760a1d64611ba0fa42600661b9c,
title = "Moxifloxacin-induced drug hypersensitivity syndrome with features of toxic epidermal necrolysis",
abstract = "Moxifloxacin was recently reported to induce combined features of drug hypersensitivity syndrome (DHS) and toxic epidermal necrolysis (TEN). A simultaneous presentation of these two potentially life-threatening cutaneous drug eruptions with systemic features in the same patient is considered rare since they are probably induced by two separate mechanisms. There is only one previously reported case in which moxifloxacin was implicated in the induction of these combined drug hypersensitivity processes. This article presents the case of a 44-year-old Asian male who developed features of both TEN and DHS approximately one week after initial ingestion of moxifloxacin.",
author = "Weaver, {Chad H.} and Huddleston, {Hannah M.} and Melanie Kingsley and Stephen Wolverton",
year = "2009",
month = "11",
language = "English",
volume = "8",
pages = "1031--1033",
journal = "Journal of Drugs in Dermatology",
issn = "1545-9616",
publisher = "Journal of Drugs in Dermatology",
number = "11",

}

TY - JOUR

T1 - Moxifloxacin-induced drug hypersensitivity syndrome with features of toxic epidermal necrolysis

AU - Weaver, Chad H.

AU - Huddleston, Hannah M.

AU - Kingsley, Melanie

AU - Wolverton, Stephen

PY - 2009/11

Y1 - 2009/11

N2 - Moxifloxacin was recently reported to induce combined features of drug hypersensitivity syndrome (DHS) and toxic epidermal necrolysis (TEN). A simultaneous presentation of these two potentially life-threatening cutaneous drug eruptions with systemic features in the same patient is considered rare since they are probably induced by two separate mechanisms. There is only one previously reported case in which moxifloxacin was implicated in the induction of these combined drug hypersensitivity processes. This article presents the case of a 44-year-old Asian male who developed features of both TEN and DHS approximately one week after initial ingestion of moxifloxacin.

AB - Moxifloxacin was recently reported to induce combined features of drug hypersensitivity syndrome (DHS) and toxic epidermal necrolysis (TEN). A simultaneous presentation of these two potentially life-threatening cutaneous drug eruptions with systemic features in the same patient is considered rare since they are probably induced by two separate mechanisms. There is only one previously reported case in which moxifloxacin was implicated in the induction of these combined drug hypersensitivity processes. This article presents the case of a 44-year-old Asian male who developed features of both TEN and DHS approximately one week after initial ingestion of moxifloxacin.

UR - http://www.scopus.com/inward/record.url?scp=79957587093&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79957587093&partnerID=8YFLogxK

M3 - Article

C2 - 19894372

AN - SCOPUS:79957587093

VL - 8

SP - 1031

EP - 1033

JO - Journal of Drugs in Dermatology

JF - Journal of Drugs in Dermatology

SN - 1545-9616

IS - 11

ER -